Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Austin/San Antonio, TX

March 7, 2026Atascosa County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 7, 2026, 5:35 PM CST for Atascosa County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2026, 5:35 PM CST (23:35 UTC)
Expired
Mar 7, 2026, 5:55 PM CST
In force
20 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 118 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 3:52 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2541 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
1.8
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS54 KEWX 072335
SVREWX
TXC013-080030-
/O.NEW.KEWX.SV.W.0007.260307T2335Z-260308T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
535 PM CST Sat Mar 7 2026

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Atascosa County in south central Texas...

* Until 630 PM CST.

* At 535 PM CST, a severe thunderstorm was located near Cross, or 8
  miles southwest of Christine, moving northeast at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Christine, Campbellton, Coughran, and McCoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2866 9872 2896 9844 2881 9814 2864 9844
      2864 9865
TIME...MOT...LOC 2335Z 227DEG 16KT 2869 9858 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Tran
1 follow-up statement
119 
WWUS54 KEWX 072355
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
555 PM CST Sat Mar 7 2026

TXC013-080005-
/O.CAN.KEWX.SV.W.0007.000000T0000Z-260308T0030Z/
Atascosa TX-
555 PM CST Sat Mar 7 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATASCOSA COUNTY
IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

LAT...LON 2866 9872 2896 9844 2881 9814 2864 9844
      2864 9865
TIME...MOT...LOC 2351Z 227DEG 16KT 2875 9850 

$$

Tran

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 4:19 PM CST, 1 hour 16 minutes earlier. Its key messages:

  • Potential for strong to severe thunderstorms; highest threat to mainly concentrate along and south of I-10/HWY 90 into this evening.
  • Potential for locally heavy rainfall through this evening
  • Additional rain/storm chances during midweek with potential for isolated strong to severe storms and locally heavy rainfall
Area forecast discussion, Mar 7, 4:19 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
419 PM CST Sat Mar 7 2026

...New UPDATE...

.KEY MESSAGES...

- Potential for strong to severe thunderstorms; highest threat to
  mainly concentrate along and south of I-10/HWY 90 into this
  evening.

- Potential for locally heavy rainfall through this evening

- Additional rain/storm chances during midweek with potential for
  isolated strong to severe storms and locally heavy rainfall

&&

.UPDATE...
Issued at 411 PM CST Sat Mar 7 2026

Peak heating has arrived and we've already seen one severe storm
take shape over Uvalde County. SPC has issued a SVR Watch #27
through 11 PM. Highest severe potential will be for areas east of
Highway 281 and south of I-10, just behind the front. Overrunning
cells will continue to provide a hail threat as far north as Hays
County, but the threat for wind damage and isolated tornadoes
could be reduced by 7 PM as the front should be south of our
forecast area by then.

&&

.SHORT TERM...
(Tonight through Tonight)
Issued at 1124 AM CST Sat Mar 7 2026

Overall evolution of today's system has not changed from the
previous forecast. What has changed is timing and location of severe
weather potential. A cold front is diving across south central Texas
over the course of the day today and will bring strong to severe
thunderstorms to portions of the area.

The cold front mentioned above has already moved through the
northern counties of the service area due to a stronger driving cold
airmass. Temperatures in central Texas have dropped into the 40s and
50s as of 10am and will likely not reach much into the 60s for
highs. The result of the strong airmass has allowed the cold front
to surge southwards approximately 3-4 hours ahead of schedule. Hi-
res solutions have latched onto this sooner timing and now show the
cold front moving into the I-35 corridor between noon and  3pm
before reaching the Coastal Plains between 3pm and 6pm. The front is
then anticipated to stagnate/stall over the Rio Grande
Valley/Coastal Plains well into the overnight hours. Additional
thunderstorms are possible along this stalled front into the
overnight hours before diminishing after midnight.

Despite the earlier timing, hazard potential haven't changed much as
we still anticipate some thunderstorms being capable of producing
hail up to 2", damaging wind gusts of 60 mph, and localized heavy
rainfall. Location of these hazards has shifted south with the
faster timing of the front.

With the earlier timing of the front, expectation of severe weather
for the northern counties of the Hill Country and southern Edwards
Plateau has diminished as the front has already moved through them
and storms that form will be elevated. Being elevated, the risk of
damaging wind gusts is much lower however, an isolated storm capable
of producing up to 1" hail can't be fully ruled out as of yet for
those areas behind the front.

The I-35 corridor will be transition zone of where we might be able
to warm enough to get some of the better instability for
thunderstorms to work with before the front pushes through. Once the
front pushes through then severe concerns will diminish. Our
thinking and hi-res models are in agreement, is that the better
location for severe weather capable of meeting our hazards mentioned
able will generally be along and south of I-10 and Hwy 90. Hi-res
models show this are having MLCAPE of 1500 to 2000 J/kg, and a
higher MLCAPE value closer to 2500 over Maverick County this
afternoon.

Shifting to the heavy rain threat, PWATs across the area remain very
high for early March with the Del Rio sounding this morning showing
1.33". This amount of atmospheric moisture will allow for rainfall
to be fairly efficient, and storm motions briefly become nearly
parallel to the front with time. This would allow for some training
of storms particularly across the Coastal Plains. Hi-res model
continue to show the area seeing generally less than 1 inch with
isolated higher totals of 2 to 4 inches in areas where training
develops.

&&

.LONG TERM...
(Sunday through next Saturday)
Issued at 1124 AM CST Sat Mar 7 2026

The upper low that helped to send our cold front on Saturday will
continue to cutoff over western Mexico/southern California on
Sunday. The stalled front is anticipated to modify, but could allow
for isolated rain chances through the remainder of the weekend.

Closed off low re-integrates with upper flow by Tuesday to Wednesday
of the upcoming week. There remains some uncertainty as with the
model consensus which kept a scattered depiction of rain chances on
Tuesday with better chances of widespread rainfall on Wednesday.
There remains potential for isolated strong to severe thunderstorms
for portions of the Hill Country and the northern I-35 corridor on
Tuesday into Wednesday. PWATS continue to be advertised well above
climatology for early March which maintains the potential for
locally heavy rainfall during this timeframe.

As the upper low departs, so do our rain chances for the remainder
of the forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1148 AM CST Sat Mar 7 2026

MVFR conditions are forecast for all area sites through at least
midday Sunday. A cold front is moving across the local area and
extends from KAUS to KERV to north of KDRT. This boundary is
forecast to push to the southeast for the rest of this afternoon
and evening. There is a slight chance for thunderstorms across the
I-35 terminals from 19Z to 21Z. Moderate northerly winds of 10 to
15 knots with gusts up to 25 knots are forecast along and behind
the front. Stays breezy this evening through Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  72  62  83 /  50  30  20  30
Austin Bergstrom Intl Airport  54  72  60  83 /  60  30  20  30
New Braunfels Muni Airport     55  71  61  82 /  60  40  20  30
Burnet Muni Airport            52  70  60  80 /  30  20  20  20
Del Rio Intl Airport           56  68  61  81 /  30  50  30  20
Georgetown Muni Airport        52  72  60  82 /  50  20  20  30
Hondo Muni Airport             54  71  60  81 /  50  50  40  30
San Marcos Muni Airport        55  72  61  83 /  60  40  20  30
La Grange - Fayette Regional   57  74  63  83 /  70  40  10  30
San Antonio Intl Airport       56  71  63  81 /  50  50  40  30
Stinson Muni Airport           58  72  63  83 /  60  50  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch for 21 counties in South Central Texas
through 11 PM CST this evening.

&&

SHORT TERM...18
LONG TERM....36
AVIATION...17

In the hours before

Special weather statement, Mar 7, 2:18 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
218 PM CST Sat Mar 7 2026

TXZ184-072045-
Edwards TX-
218 PM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of south central
Edwards County through 245 PM CST...

At 218 PM CST, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Alamo Village, or 22 miles north of Brackettville,
moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Barksdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2972 10003 2971 10006 2968 10002 2966 10003
      2963 10001 2962 10002 2962 10033 2965 10038
      2985 10009
TIME...MOT...LOC 2018Z 246DEG 17KT 2963 10029

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Mar 7, 2:35 PM CST, 3 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
235 PM CST Sat Mar 7 2026

TXZ185-203-072115-
Uvalde TX-Real TX-
235 PM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of northern Uvalde and
southeastern Real Counties through 315 PM CST...

At 235 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Laguna, or 12 miles northwest of Uvalde, moving
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Reagan Wells, Concan, Garner State Park, and Rio Frio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2926 9990 2937 10001 2970 9973 2956 9948
TIME...MOT...LOC 2035Z 225DEG 23KT 2937 9988

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Mar 7, 3:13 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
313 PM CST Sat Mar 7 2026

TXZ187-203-204-072200-
Uvalde TX-Medina TX-Bandera TX-
313 PM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of northwestern Medina,
southwestern Bandera and northeastern Uvalde Counties through 400 PM
CST...

At 312 PM CST, Doppler radar was tracking a strong thunderstorm near
Concan, or 18 miles south of Vanderpool, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tarpley, Utopia, Concan, and Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2936 9964 2952 9975 2982 9931 2949 9911
TIME...MOT...LOC 2112Z 240DEG 28KT 2948 9962

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Tran
Special weather statement, Mar 7, 4:43 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
443 PM CST Sat Mar 7 2026

TXZ193-208-072330-
Caldwell TX-Bastrop TX-
443 PM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of central Caldwell and
southwestern Bastrop Counties through 530 PM CST...

At 443 PM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lockhart, Mustang Ridge, Niederwald, Cedar Creek, Wyldwood, Rockne,
Watterson, Red Rock, Lytton Springs, Dale, St John Colony, Bateman,
Mendoza, and Taylorsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

&&

LAT...LON 2976 9763 2987 9779 3007 9765 3018 9752
      3005 9731
TIME...MOT...LOC 2243Z 217DEG 18KT 2988 9766

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Tran
Local storm report, Mar 7, 4:59 PM CST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
459 PM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     Hail             5 W Lake Medina Shores  29.64N 99.07W
03/07/2026  M1.00 Inch       Bandera            TX   Storm Chaser

            Quarter sized hail reported along Highway
            173, 6 miles south of Bandera.

&&

MO
Special weather statement, Mar 7, 5:29 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 PM CST Sat Mar 7 2026

TXZ193-080015-
Bastrop TX-
529 PM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of central Bastrop
County through 615 PM CST...

At 529 PM CST, Doppler radar was tracking a strong thunderstorm near
Cedar Creek, or 11 miles southwest of Bastrop, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bastrop, Smithville, Circle D-KC Estates, Camp Swift, Cedar Creek,
Wyldwood, Upton, Phelan, Bastrop State Park, Hills Prairie, Rockne,
Watterson, Alum Creek, Red Rock, Buescher State Park, and Bateman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

&&

LAT...LON 3005 9707 2990 9746 2992 9748 3003 9757
      3024 9729
TIME...MOT...LOC 2329Z 237DEG 17KT 3000 9745

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Tran

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:18 PM CSTSpecial Weather StatementEWXKinney42 min
Mar 7, 2:18 PM CSTSpecial Weather StatementEWXEdwards27 min
Mar 7, 2:35 PM CSTSpecial Weather StatementEWXUvalde40 min
Mar 7, 3:13 PM CSTSpecial Weather StatementEWXBandera47 min
Mar 7, 3:32 PM CSTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde58 min
Mar 7, 4:28 PM CSTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall, Medina39 min
Mar 7, 4:43 PM CSTSpecial Weather StatementEWXCaldwell47 min
Mar 7, 5:29 PM CSTSpecial Weather StatementEWXBastrop46 min
Mar 7, 5:47 PM CSTSpecial Weather StatementEWXComal43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.